Jump to content

Recommended Posts

ok. before you all say ... "call your pdoc" i will. but right now i am at work and can't. i have privacy at my desk for web access, but not for phone, folks can hear, and do not need to know my biz-nitch.

ok.

so, for the last three days or so, i have been getting these wonky headspins, like i forgot to take my AD. just one or two, no big deal. i have NOT forgotten to take my meds. today has been really bad. they just keep happening. over and over again.

i mean, hell, for all i know my cymbalta caps are empty, i don't exactly check. and there was that whole incident where my rx of trazodone wound up with a handful of prednisone thrown in instead.

;)

but, assuming my meds are fine, and knowing i have taken them like clockwork every morning, and not having had any stomach thing with vomitting or diarhea (sp) that might have flushed the meds from my body, what the hell could possibly be going on?

thoughts most welcome cuz this is kinda freaking me out, and i am hoping i'll be ok to drive home and not have to pull over and get a ride and have to go to the ER. fuck.

bueller? anybody? anybody?

ETA: 60 mg cymbalta every morning (+ zinc/biotin/selenium), and 50 mg trazodone + 500mg depakote every night.

Link to comment
Share on other sites

The one thing I can think of is a drug interaction between traz and cymbalta causing serotonin syndrome. Of course they don't use the term head spins. Check some of the symptoms below. If you haven't changed your meds, or the routine recently I can't see why serotonin syndrome would occur though.

Serotonin syndrome is potentially very dangerous, so I would urge you to call your pdoc immediately. If you have any acute symptoms and can't get hold of her, go to the ER immediately.

Hope the spins go away.

a.m.

Drug-Drug Interactions

trazodone and duloxetine(major Drug-Drug)

Description:

MONITOR CLOSELY: Concomitant use of agents with serotonergic activity such as serotonin reuptake inhibitors, monoamine oxidase inhibitors, tricyclic antidepressants, 5-HT1 receptor agonists, ergot alkaloids, lithium, St. John's wort, phenylpiperidine opioids, dextromethorphan, and 5-hydroxytryptophan may potentiate the risk of serotonin syndrome, which is a rare but serious and potentially fatal condition thought to result from hyperstimulation of brainstem 5-HT1A receptors.

MANAGEMENT:

In general, the concomitant use of multiple serotonergic agents should be avoided if possible, or otherwise approached with caution if potential benefit is deemed to outweigh the risk.

Close monitoring is recommended for signs and symptoms of excessive serotonergic activity such as CNS irritability, altered consciousness, confusion, myoclonus [changes in muscle tone], ataxia [difficulty walking], abdominal cramping, hyperpyrexia [fever or high body temp], shivering, pupillary dilation, diaphoresis [sweating], hypertension, and tachycardia [racing heartbeat]. Particular caution is advised when increasing the dosages of these agents.

The potential risk of serotonin syndrome should be considered even when administering one serotonergic agent following discontinuation of another, as some agents may demonstrate a prolonged elimination half-life. For example, a 5-week washout period is recommended following use of fluoxetine before administering another serotonergic agent.

Link to comment
Share on other sites

AM, thanks ... that was a thought that crossed my mind, but I haven't adjusted the dosages in well over 6 months, so I can't see a sudden onset either.

I'm trying to troubleshoot it ... and it seems to happen only when I am at the computer, and YES Libby we have a particulalry bad ragweed season upon us, and it's been affecting me quite a bit, sinus, pnd, and my ears were achey a few days ago ...

the spins are only for a split second, but rather disconcerting. it's the only off symptom I am having though. i'm going to keep an eye on it. it's happened before. but usually only once or twice and then goes away. either way, i'll be seeing a doctor in the not too distant future, if not for the spins, for the allergies.

Link to comment
Share on other sites

Also, on a stable med schedule you can still slowly develop serotonin syndrome but it's more of a situation of becoming

chronically more screwed up. That would also be fairly self-limiting as most people wouldn't put up with the increasing

problems. As usual you'd still want to watch out for some of the usual OTC bad boys like dextromethorphan (in cough preps),

St. John's Wort, passionflower extract (plant, not fruit), melatonin...

Stress + dodgy blood sugar can do a number on you too.

Link to comment
Share on other sites

  • 2 weeks later...

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...